Alert archive / Tennessee / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 241, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 28, 1997, 12:48 PM CDT for Warren County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 28, 1997, 12:48 PM CDT (17:48 UTC)
- Expired
- Jun 28, 1997, 1:15 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Warren County, TN
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 5.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 569 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 955 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 39 m²/s²
- 0-3 km storm-relative helicity
- 46 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
731 WUUS1 KBNA 281749 RRA SVRBNA TNC177-281815- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 1248 PM CDT SAT JUN 28 1997 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 115 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN MIDDLE TENNESSEE ...WARREN COUNTY AT 1246 PM CDT A SEVERE THUNDERSTORM WAS LOCATED 5 MILES NORTH OF MCMINNVILLE MOVING TOWARDS CAMPAIGN AND ROCK ISLAND STATE PARK. THIS STORM WILL LIKELY PRODUCE LARGE HAIL AND WIND GUSTS NEAR 60 MPH AS IT MOVES TO THE EAST AT 20 MPH. WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A STRONG BUILDING. DO NOT STAND BY WINDOWS. DONT USE TELEPHONES OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM HAS PASSED. MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 28, 8:50 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Jun 28, 8:50 AM CDT, 3 hours 58 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 850 AM CDT SAT JUN 28 1997 MOIST MDTLY UNSTBL AMS SUPPORTG LARGE SWATH OF THUNDERSTORMS OVER WRN SXNS OF MID TN ATTM. TSTMS RAIN-EFFECIENT WITH RADAR ESTIMATES OF OVR 2 INCHES IN PARTS OF HICKMAN COUNTY SINCE 11Z. APPRS THAT TSTMS ARE ALIGNED ALONG SFC BDNRY EXTDG FM HOP-BNA-CHA. THUS XPCT ADDITIONAL DVLPMNT INTO SE MID TN BFR MID-DAY. WITH HIGH PRECIP WATER OVR RGN AND LIGHT WND FIELD...SLOW MOVG TSTMS WL DUMP LOCLLY HEAVY RAINFALL. ATTM FAVOR AMENDG CURRENT FCST ASAP TO INCR POPS TO LIKELY CAT FOR ZN GRP 8 AND GOOD CHC FOR COUNTIES NR PLATEAU. DUE TO CLD COVER AND TSTMS...TEMPS WL LIKELY NEED TO BE LOWERED ONE CAT. 09
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 28, 9:39 AM CDT | Flash Flood Warning | OHX | Cheatham, Dickson, Montgomery | 2 hr |
| Jun 28, 12:01 PM CDT | Severe Thunderstorm Warning | OHX | Bedford, Rutherford | 44 min |
| Jun 28, 1:17 PM CDT | Flash Flood Warning | OHX | Van Buren, Warren | 118 min |
| Jun 28, 1:39 PM CDT | Flash Flood Warning | OHX | Grundy | 2 hr |
| Jun 28, 2:14 PM CDT | Flash Flood Warning | OHX | Overton | 2 hr |
| Jun 28, 6:06 PM CDT | Flash Flood Warning | OHX | Houston, Stewart | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.